Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 17, 2013, 3:26 PM CDT for Cherokee County, Alabama. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 3:26 PM CDT (20:26 UTC)
- Expired
- Apr 17, 2013, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Cherokee County, AL
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:38 PM CDT | HAIL 1 | Spring Garden, AL | QUARTER SIZE HAIL IN SPRING GARDEN. |
| Apr 17, 3:42 PM CDT | HAIL 1 | 2 S Forney, AL | QUARTER SIZE HAIL SOUTH OF FOURNEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS54 KBMX 172026
SVRBMX
ALC019-172115-
/O.NEW.KBMX.SV.W.0076.130417T2026Z-130417T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
* UNTIL 415 PM CDT
* AT 324 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT
GAP...OR 6 MILES NORTHEAST OF PIEDMONT...AND MOVING NORTHEAST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
FORNEY AND PLEASANT GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3415 8543 3398 8539 3395 8544 3396 8549
3394 8551 3394 8553 3396 8553 3396 8562
3397 8564 3415 8553
TIME...MOT...LOC 2026Z 227DEG 3KT 3398 8554
$$
77/GLEASON2 follow-up statements
189
WWUS54 KBMX 172047
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT WED APR 17 2013
ALC019-172115-
/O.CON.KBMX.SV.W.0076.000000T0000Z-130417T2115Z/
CHEROKEE AL-
347 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEROKEE COUNTY UNTIL 415 PM CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLEASANT GAP...OR 7 MILES NORTHEAST OF PIEDMONT...MOVING NORTHEAST AT
10 MPH.
QUARTER SIZE HAIL WAS REPORTED IN SPRING GARDEN AROUND 330 PM CDT.
LOCATIONS IMPACTED INCLUDE...
FORNEY AND PLEASANT GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3415 8543 3398 8539 3395 8544 3396 8549
3394 8551 3394 8553 3396 8553 3396 8562
3397 8564 3415 8553
TIME...MOT...LOC 2045Z 225DEG 7KT 3400 8553
$$
77/GLEASON956
WWUS54 KBMX 172102
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT WED APR 17 2013
ALC019-172111-
/O.CAN.KBMX.SV.W.0076.000000T0000Z-130417T2115Z/
CHEROKEE AL-
402 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
SOUTHEASTERN CHEROKEE COUNTY. GUSTY WINDS AND FLASH FLOODING WILL
CONTINUE TO BE POSSIBLE.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3415 8543 3398 8539 3395 8544 3396 8549
3394 8551 3394 8553 3396 8553 3396 8562
3397 8564 3415 8553
TIME...MOT...LOC 2101Z 227DEG 3KT 3400 8551
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:16 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 17, 3:16 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 316 PM CDT WED APR 17 2013 .DISCUSSION... THE WORD FOR TODAY IS...OROGRAPHIC. MUCH LIKE YESTERDAY...TODAY'S WEATHER PATTERN AROUND CENTRAL ALABAMA HAS BEEN MIRED IN HIGH PRESSURE ALOFT AND AT THE SURFACE. SUMMER-LIKE HEATING HAS ALLOWED FOR SURFACE CAPE VALUES TO CLIMB INTO THE 1500-2000 J/KG RANGE AGAIN...BUT THE DIFFERENCE TODAY IS...THE POSITION OF THE SURFACE RIDGE. SITUATED JUST OFF TO OUR EAST...SOUTHEASTERLY SURFACE FLOW INTO THE FOOTHILLS OF THE APPALACHIANS HAS CREATED OROGRAPHIC LIFT IN OUR NORTHEASTERN COUNTIES. LIFT IS WHAT WE WERE MISSING YESTERDAY...AND TODAY...AMONGST THE ATMOSPHERIC INSTABILITY...WE ARE FINALLY GETTING A FEW THUNDERSTORMS. THESE STORMS WILL LIKELY PRODUCE OUTFLOW BOUNDARIES OF THEIR OWN...CREATING ANOTHER SOURCE OF LIFT...SO ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP UNTIL THE SUN GOES DOWN. SOME OF THESE COULD BE STRONG AT TIMES...WITH SMALL HAIL...A BRIEF STRONG WIND GUST AND LOCALIZED FLASH FLOODING AS THESE STORMS ARE NOT MOVING MUCH AT ALL...SO THOSE IN OUR NORTHEAST COUNTIES NEED TO BE WEATHER AWARE THROUGH SUNSET. OUR MAIN FOCUS WILL BE ON THE COLD FRONT-INDUCED SQUALL LINE EXPECTED IN HERE THURSDAY NIGHT AND FRIDAY MORNING. THE TRANSITION TO THIS FRONT WILL BEGIN THURSDAY MORNING AS THE ASSOCIATED UPPER LEVEL SYSTEM DIGS INTO THE CENTER OF THE COUNTRY. THIS DIGGING WILL AMPLIFY THE RIDGE A BIT...CURRENTLY IN PLACE OVER US NOW...AND REMOVE THE CHANCE FOR PRECIPITATION THURSDAY AFTERNOON. WITHOUT ANY RAIN THURSDAY AFTERNOON...THE ATMOSPHERE WILL BE ALLOWED TO RIPEN AHEAD OF THE APPROACHING COLD FRONT...AND LEAVE US WITH DECENT INSTABILITY IN PLACE. BY THURSDAY EVENING...A WELL- DEVELOPED SQUALL LINE WILL HAVE COME TOGETHER UPSTREAM OF THE STATE AND BEGIN MOVING TOWARDS CENTRAL ALABAMA. CURRENT PROJECTIONS SHOW THE SQUALL LINE TRYING TO MOVE INTO OUR NORTHWESTERN COUNTIES BY 11 PM THURSDAY NIGHT. AGAIN...THE QUESTION REMAINS TO BE HOW WELL THE LINE WILL HOLD TOGETHER AS IT MOVES THROUGH THE STATE DURING THE OVERNIGHT HOURS. THERE WILL BE A LOSS OF SURFACE BASED INSTABILITY...BUT I DO BELIEVE THE LINE WILL HOLD TOGETHER LONG ENOUGH TO CREATE A DECENT SEVERE WEATHER THREAT FOR THOSE COUNTIES ALONG AND WEST OF INTERSTATE 65. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT...BUT WITH 35-40KTS OF 0-1KM BULK SHEAR... BOWING SEGMENTS AND EMBEDDED SUPERCELLULAR STRUCTURES WILL BE A POSSIBILITY...SO ISOLATED TORNADOES WILL ALSO BE A THREAT. AS THE FRONT MOVES INTO OUR EASTERN COUNTIES...FORECAST REASONING WOULD SUGGEST THAT THE LINE WILL BEGIN TO DIMINISH. THE UPPER LEVEL AND OVERALL SYSTEM SUPPORT SHOULD BE FAR ENOUGH NORTH OF THE STATE TO REDUCE THE SEVERE THREAT...BUT I CANNOT RULE OUT A CHANCE THAT THE LINE HOLDS TOGETHER AND PRODUCES SOME ISOLATED WIND DAMAGE EAST OF I-65 DURING THE MORNING HOURS ON FRIDAY. THE FRONT ITSELF SHOULD BE CLEAR OF CENTRAL ALABAMA BY NOON...ELIMINATING THE SEVERE THREAT...BUT LINGERING POST-FRONTAL SHOWERS MAY REMAIN FOR THOSE SOUTH OF INTERSTATE 85 THROUGH FRIDAY AFTERNOON. THIS WEEKEND LOOKS TO BE BEAUTIFUL...WITH MUCH MORE SPRING-LIKE TEMPERATURES AND DRY CONDITIONS. OUR NEXT RAIN THREAT COULD BE MONDAY AS A WEAK TROUGH SWINGS THROUGH THE SOUTHEAST...WITH A BIGGER RAIN/THUNDERSTORM THREAT BY TUESDAY NIGHT OR WEDNESDAY NEXT WEEK. 27 && .AVIATION... 18Z TAF DISCUSSION. BASED ON PERSISTENCE OVER THE LAST COUPLE DAYS...HAVE KEPT VFR CONDITIONS IN THROUGH THE TAF PERIOD. MODEL GUIDANCE HAS OVERDONE LOWER CIGS AND VIS THE PAST SEVERAL NIGHTS...AND WITH THE MAIN MOISTURE PLUME TO OUR WEST AND WARM TEMPERATURES OVERNIGHT... CONFIDENCE AND CHANCES FOR ANY REDUCTIONS IN PREVAILING VFR CONDITIONS REMAIN TOO LOW. ISOLATED TO SCATTERED SHOWERS AND TS ARE POSSIBLE THIS AFTERNOON... ESPECIALLY ACROSS THE NORTH. CHANCES AT ANY TERMINAL ARE TOO LOW TO INCLUDE AT THIS TIME. WILL MONITOR DEVELOPMENT UPSTREAM AND MAKE ADJUSTMENTS IF NEEDED. ACTIVITY WILL DIMINISH WITH SUNSET. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 63 82 60 67 38 / 10 10 60 80 0 ANNISTON 66 81 62 68 43 / 10 10 50 90 0 BIRMINGHAM 69 84 59 67 42 / 10 10 70 70 0 TUSCALOOSA 69 86 59 69 41 / 10 10 80 50 0 CALERA 69 83 60 68 43 / 10 10 60 80 0 AUBURN 65 83 65 70 44 / 10 0 20 80 10 MONTGOMERY 70 85 65 71 44 / 10 10 40 90 10 TROY 66 83 64 72 43 / 10 0 20 90 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 27/14
Hazardous weather outlook, Apr 17, 1:18 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR WORDING NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CDT WED APR 17 2013 ALZ011>015-017>050-181845- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 118 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES LATE THURSDAY NIGHT THROUGH NOON FRIDAY. THE HIGHEST THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN GENERALLY WEST OF INTERSTATE 65. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY LATE THURSDAY NIGHT AND FRIDAY.
In the hours before
Special weather statement, Apr 17, 1:50 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT WED APR 17 2013
ALZ019-027-171915-
CALHOUN AL-TALLADEGA AL-
150 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 215 PM CDT...
AT 149 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD...MOVING EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ANNISTON...
OXFORD LAKE...
OAK HILL...
DEARMANVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
3356 8579 3353 8588 3359 8590 3364 8591
3370 8576 3361 8571
TIME...MOT...LOC 1850Z 253DEG 4KT 3360 8582
77/GLEASONSpecial weather statement, Apr 17, 2:25 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED APR 17 2013
ALZ019-027-172000-
CALHOUN AL-TALLADEGA AL-
225 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 300 PM CDT...
AT 225 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD LAKE...OR NEAR OXFORD...MOVING NORTHEAST AT
5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ANNISTON...
BLUE MOUNTAIN...
DEARMANVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
3356 8579 3353 8588 3359 8591 3365 8593
3370 8587 3370 8576 3361 8571
TIME...MOT...LOC 1925Z 241DEG 4KT 3361 8582
77/GLEASONSpecial weather statement, Apr 17, 2:44 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED APR 17 2013
ALZ020-172015-
CHEROKEE AL-
244 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE COUNTY UNTIL 315
PM CDT...
AT 244 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORNEY...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CHEROKEE COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3423 8544 3415 8542 3408 8541 3406 8542
3409 8555 3424 8546
TIME...MOT...LOC 1943Z 232DEG 5KT 3412 8546
77/GLEASONSpecial weather statement, Apr 17, 2:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT WED APR 17 2013
ALZ019-172030-
CALHOUN AL-
259 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 330
PM CDT...
AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAKS TO ANNISTON TO OXFORD
LAKE...AND MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SAKS...
ANNISTON...
FORT MCCLELLAN...
BLUE MOUNTAIN...
WEAVER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3379 8580 3368 8576 3362 8576 3359 8580
3359 8586 3371 8591 3377 8588
TIME...MOT...LOC 1959Z 188DEG 3KT 3372 8586 3367 8584
3361 8582
77/GLEASONSpecial weather statement, Apr 17, 3:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT WED APR 17 2013
ALZ020-172100-
CHEROKEE AL-
315 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 400 PM CDT...
AT 315 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PLEASANT GAP...OR 6 MILES NORTHEAST OF PIEDMONT...
MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORNEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3412 8542 3399 8540 3396 8539 3395 8545
3395 8553 3401 8559 3408 8554 3413 8543
TIME...MOT...LOC 2015Z 232DEG 10KT 3399 8553
77/GLEASONLocal storm report, Apr 17, 3:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD OXFORD 33.60N 85.83W
04/17/2013 CALHOUN AL BROADCAST MEDIA
WATER BEGINNING TO FLOW OF US HIGHWAY 78 IN OXFORD...WITH
UP TO 6 INCHES CROSSING THE ROAD.
0308 PM FLASH FLOOD OXFORD 33.60N 85.83W
04/17/2013 CALHOUN AL BROADCAST MEDIA
WATER IS NOW BEGINNING TO FLOOD THE CARS WITH SEVERAL
CARS IN THE LOWEST SECTIONS COMPLETELY FLOODED. MANY
ROADS ARE BECOMING IMPASSABLE. FLOODING CONTINUES TO
INCREASE...RAIN BEGINNING TO END.
&&
16The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:50 PM CDT | Special Weather Statement | BMX | Calhoun | 25 min |
| Apr 17, 2:25 PM CDT | Special Weather Statement | BMX | Calhoun | 35 min |
| Apr 17, 2:38 PM CDT | Areal Flood Advisory | BMX | Calhoun, Talladega | 112 min |
| Apr 17, 2:44 PM CDT | Special Weather Statement | BMX | Cherokee | 31 min |
| Apr 17, 2:59 PM CDT | Special Weather Statement | BMX | Calhoun | 31 min |
| Apr 17, 3:04 PM CDT | Flash Flood Warning | BMX | Calhoun | 3 hr |
| Apr 17, 3:15 PM CDT | Special Weather Statement | BMX | Cherokee | 45 min |
| Apr 17, 3:30 PM CDT | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Apr 17, 3:58 PM CDT | Special Weather Statement | BMX | Cherokee | 47 min |
| Apr 17, 4:23 PM CDT | Flash Flood Warning | BMX | Cherokee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.